U.S. doctors online nowAsk doctors free
Canada
A 19-year-old female asked:

My doctor put me on minocin (minocycline) for my acne but i'm nervous of side effects and drug induced lupus. are these very rare? i've been on this drug years ago.

2 doctor answers4 doctors weighed in
Dr. Ed Friedlander
Pathology 44 years experience
Good choice: Acne is a serious, chronic disease that is a major personal and professional liability. Minocycline very seldom causes problems and when it does, discontinuing the medicine and replacing it with something else is easy and you'll heal up fine. Nothing worthwhile in life is risk-free.
Dr. Ronald Krauser
A Verified Doctor commented
A US doctor answered Learn more
The only issue with minocycline that can be permanent is a bluish discoloration of the skin.
Jul 29, 2013
Dr. Bruce Rothschild
Rheumatology 48 years experience
Those are rare: Those are rare. It is always a balance between possibility of side effects and the value of their use in treatment for any medication, but inducing lupus is extremely rare.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 39-year-old member asked:
1 doctor answer4 doctors weighed in
A 34-year-old male asked:
1 doctor answer1 doctor weighed in
A 40-year-old member asked:
1 doctor answer2 doctors weighed in
A 33-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 24, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.